Jump to content
CrazyBoards.org

Recommended Posts

Hey guys,

I am tapering off lamotrigine at the moment. Down from 75 to 25 mg (though taking 37,5 every second day). Been at this dosage for a week and a half.

I am experiencing fatique, anxiety, akastheisia/internal restless (severe), depression (minor), nausea, headache and dizziness. 

I am also very stressed, which could create some of these symptoms as well.

does it sound like stress or withdrawal?

Which withdrawal symptoms did you experience? Any similar stories?

 

Edited by Cyclingsarah

Share this post


Link to post
Share on other sites

Both. You have typical withdrawal symptoms, but of course, stress is involved also.

How long were you on the Lamictal and what dosage? Unfortunately, I don't think there is another med to help taper off lamictal (for example: with antidepressants, pdoc will often cross-taper you down with Prozac, so your withdrawal symptoms are less severe). Only thing you can do is try to limit stressful situations, be patient, taper as slow as possible (work closely with pdoc) get adequate rest, food, maybe some additional vitamins (C, B vitamins, Omega oils). Hope you feel better soon.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

  • Similar Content

    • By akhristov
      Hello everybody,
      I started on Lamictal a few weeks back.  My doctor had me up the dose by 25mg every 10 days.  The first 10 days were okay aside from an intermittent sore throat and a few random aches and pains.  When I went up to 50mg though, things got a bit weird.  The first day, I woke up with a few tense muscles.  And then a few days later, I had some noticeable swelling on my tongue.  I ended up stopping the medication.
      My questions are, do you think this is the result of me going up too quickly?  Has anybody else experienced this and was then able to successfully titrate at a slower pace?  Should I be willing to give Lamictal another shot?
    • By aurasnow
      Since upping my lamictal dose (only to 75) I gradually noticed increading strange muscular pains and cramps, akin to what I imagine arthritis to be like. I obviously have noticed that lamictal side effects tend to dissipate after a while after a dosage change, and of course had much more intense pains, headaches and other such things around the increase time howhever these particular ones appeared after the initial S/E subsided and have progressively worsened. These are focused on my legs, primarily my calf and knee joints, and have affected my gait. Alongside this I've notices strange muscular twitches and sharp pains, primarily in the leg areas but occasionally other muscle areas.
      I have noticed there is some info and muscle pain does seem to be a known side effect of lamictal, but was wondering if anyone has experience in treating this? Am wondering whether to reduce dose, which is a difficult choice as 75 is the highest dose I've been able to tolerate and is still pretty subtherapeutic.
      I should probably note on the list of odd side effects that I also have a crazy range of odd head, neck and jaw pains, alongside ocular aura w/out migraine (like a dull pain behind the eye accompanied with a feeling of a round orb or spot sorta behind vision), although these are harder to pin on the lamictal... Fun times...
       
    • By poqi
      I have mild reflux, something like GERD or LERD, for the past six months or so. Mostly no pain, just really bad smells at the back of my throat and occasional vomit burp. It recently (past couple months) started giving me vague gut pain and bloating after meals, so I saw a dr, got scoped, and was diagnosed with reflux. No erosion/ulceration was seen though, just stomach juices bubbling up my esophagus a little.
      So, I got some prescription strength probiotics and started putting chia seeds in my drinks. (The goo really soothes all that mess.) My reflux was more or less under control with just that, until I finally decided to go to a psychiatrist for my (years long untreated) depression.
       
      Now, after a week at 5 mg escitalopram and 25ish mg (I'm trying to quarter 100 mg pills, it's not so accurate) lamotrigine in the AM, my stomach is MAD. Putting anything in my stomach makes it bloated and painful. And the past couple days it's even worse. Last night, probably two hours after eating I had a wicked vomit burp. Like the food in my stomach wasn't moving down AT ALL. This morning I even woke up bloated. I have a long history of gut unhappiness, but it's usually my bowels/large intestine and this stomach pain shit is really making it hard for me to do anything. Like, I'm so bloated I'm scared if I get up and move around I'm going to vomit. (But I don't have nausea, weirdly enough.) And I think all this clenching my stomach against the bloating and pain is making my asthma worse.
       
      Is this a start up side effect that will go away? Anyone know of anything besides PPIs that can help it? I think the problem is that my digestive tract just isn't moving, not that I have too much acid, and besides PPIs give me wicked diarrhea. When I had a big cup of coffee with breakfast yesterday morning, my big hearty breakfast didn't cause me any problems at all. Coffee usually makes my digestive track tweak the fuck out and puts me on the toilet, I think in this case it brought my gut back to normal speed. But I can't do that with dinner.
      My doctor actually wants me on 10 mg escitalopram already and I'm scared to go up because I don't want this to get worse. Also I have medication phobia and want to stay at the lowest doses possible for everything.
      But I really want to give the meds a chance to work.....
    • By browri
      Does anyone have any experience specifically with the Depakote+Lamictal combo (with or without other medications). I've been on Depakote now since about November of last year but we're swapping out the Trintellix for Lamictal because my new insurance in July might give me a hard time about covering Trintellix. And we (my pdoc and I) figured that demonstrating an approved medication doesn't work (if it doesn't work that is) should be something we should try before submitting the step therapy paperwork for Trintellix. For this new insurance, they not only require that you try at least two other generics, but the "Restricted Access" meds also are only allowed to be used for FDA approved indications (i.e. Trintellix is approved for MDD but I'm BP2).
      I started Lamictal on Thursday. 25mg every other day for 2 weeks. Then 25mg every day for two weeks. Then we'll decide if we want to increase it again to 50mg for another two weeks or if we want to increase the Depakote or Rexulti.
      I don't recall Lamictal having such a difficult startup when it comes to GI discomfort. I remember the antsy almost anxious feeling, and I remember the headaches, but I'm also having nausea, some mild stomach cramping, diarrhea, but fortunately no vomitting. Has anyone else ever taken Depakote and started Lamictal and found they had a hard time. Better yet has anyone ever taken Lamictal both with AND without Depakote and found it less tolerable when taken with Depakote?
      I am aware of the medication interaction between these two meds. So I know that Depakote is going to increase Lamictal blood levels and might amplify some of these side effects. It's just more difficult than I remembered from the last time I took it years ago when I wasn't on Depakote and I wasn't really expecting it to be this much worse. Granted, I've only taken two doses at this point. So I might be jumping the gun and might find that I feel better later this week. But I'm also supposed to be discontinuing the Trintellix on Thursday. And if I'm still having a hard time adjusting to the Lamictal, stopping Trintellix at the same time could make me miserable, and I know that.
      Anyone have two cents? 
×